Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 22, NWS Gaylord, MI

March 5, 2016

NWS Gaylord, MI issued this small craft advisory at Mar 5, 2016, 4:16 PM EST. It took effect at Mar 6, 2016, 7:00 AM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2016, 4:16 PM EST (21:16 UTC)
In effect from
Mar 6, 2016, 7:00 AM EST
Expired
Mar 7, 2016, 9:29 AM EST
In force
26 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

314 
WHUS73 KAPX 052116
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
416 PM EST SAT MAR 5 2016

LHZ345>349-LMZ323-341-342-344>346-060530-
/O.NEW.KAPX.SC.Y.0022.160306T1200Z-160307T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
416 PM EST SAT MAR 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 5 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 5 AM EST
MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
9 follow-up statements
686 
WHUS73 KAPX 060247
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
947 PM EST SAT MAR 5 2016

LHZ345>349-LMZ323-341-342-344>346-061100-
/O.CON.KAPX.SC.Y.0022.160306T1200Z-160307T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
947 PM EST SAT MAR 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO
5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SUNDAY TO 5 AM
EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
611 
WHUS73 KAPX 060847
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 AM EST SUN MAR 6 2016

LHZ345>349-LMZ323-341-342-344>346-061700-
/O.CON.KAPX.SC.Y.0022.160306T1200Z-160307T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
347 AM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
889 
WHUS73 KAPX 061503
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 AM EST SUN MAR 6 2016

LHZ345>349-LMZ323-341-342-344>346-062315-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-160307T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1003 AM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
650 
WHUS73 KAPX 062012
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
312 PM EST SUN MAR 6 2016

LHZ345>349-LMZ323-341-342-344>346-070415-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-160307T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
312 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
296 
WHUS73 KAPX 062111
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
411 PM EST SUN MAR 6 2016

LHZ349-LMZ344>346-070515-
/O.UPG.KAPX.SC.Y.0022.000000T0000Z-160307T1000Z/
/O.NEW.KAPX.GL.W.0013.160306T2111Z-160307T0600Z/
STURGEON PT TO ALABASTER MI-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
411 PM EST SUN MAR 6 2016

...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>348-LMZ323-341-342-070515-
/O.EXT.KAPX.SC.Y.0022.000000T0000Z-160307T1200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
411 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
718 
WHUS73 KAPX 070349
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1049 PM EST SUN MAR 6 2016

LHZ349-LMZ344>346-071200-
/O.CAN.KAPX.GL.W.0013.000000T0000Z-160307T0600Z/
/O.EXA.KAPX.SC.Y.0022.000000T0000Z-160307T1200Z/
STURGEON PT TO ALABASTER MI-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1049 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-LMZ323-341-342-071200-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-160307T1200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1049 PM EST SUN MAR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
007 
WHUS73 KAPX 070855
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EST MON MAR 7 2016

LMZ345-346-071600-
/O.EXT.KAPX.SC.Y.0022.000000T0000Z-160307T1600Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-LMZ323-341-342-344-071200-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-160307T1200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
355 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
523 
WHUS73 KAPX 071202
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
702 AM EST MON MAR 7 2016


LHZ345>349-LMZ323-341-342-344-071315-
/O.EXP.KAPX.SC.Y.0022.000000T0000Z-160307T1200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
702 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

LMZ345-346-071600-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-160307T1600Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
702 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
911 
WHUS73 KAPX 071429
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
929 AM EST MON MAR 7 2016

LMZ345-346-071530-
/O.CAN.KAPX.SC.Y.0022.000000T0000Z-160307T1600Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
929 AM EST MON MAR 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 3:54 PM EST, 22 minutes earlier.

Area forecast discussion, Mar 5, 3:54 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EST SAT MAR 5 2016

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 331 PM EST SAT MAR 5 2016

HIGH IMPACT WEATHER...NONE EXPECTED.

...PARTLY CLOUDY AND SEASONABLY CHILLY TONIGHT...

ON THE LATEST SURFACE WEATHER MAP OF INTEREST...1018 MB LOW
PRESSURE WAS CENTERED OVER CENTRAL OHIO WHILE 1025 MB HIGH
PRESSURE WAS OVER CENTRAL IOWA. VISIBLE SATELLITE IMAGERY SHOWED
CLEAR TO PARTLY CLOUDY SKIES ACROSS INLAND NORTHERN LOWER BUT
PARTLY TO MOSTLY CLOUDY ACROSS EASTERN UPPER AND ALONG THE
SOUTHERN LAKE SHORES OF NORTHERN LOWER. APX AND SURROUNDING
RADARS WERE VOID OF RETURNS AT THE MOMENT. THE MAIN NEAR TERM
FORECAST CONCERNS REVOLVE AROUND CLOUD COVER AND LOW TEMPERATURES
TONIGHT.

HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT WITH WARM
AIR ADVECTION ALOFT. THIS WILL DECREASE OVER LAKE INSTABILITY. SO
THE QUESTION IS WHAT AFFECT WILL THIS HAVE ON CLOUD COVER?
ESPECIALLY SINCE THERE IS STILL SOME EXISTING AND LINGERING
CLOUDS ACROSS PORTIONS OF THE GREAT LAKES...BUT WITH LATEST TRENDS
SHOWING A MARKED DECREASE IN CLOUD COVER. THE OTHER CONCERN IS
THAT SINCE INLAND NORTHERN LOWER HAS ALREADY CLEARED OUT WE COULD
GET SOME FOG TO FORM. ALL IN ALL A VERY TENUOUS SKY FORECAST BUT
OPTED TO TREND TOWARD LESS CLOUDS (CLEAR TO PARTLY CLOUDY) DUE TO
THE COMBINATION OF DECREASING OVER LAKE INSTABILITY AND A
CONTINUED DRY AIRMASS REMAINING IN TACT THROUGH TONIGHT. CHILLY
WITH LOWS RANGING FROM THE TEENS INLAND TO THE LOWER 20S NEAR THE
LAKESHORES.

&&

.SHORT TERM...(SUNDAY THROUGH TUESDAY)
ISSUED AT 331 PM EST SAT MAR 5 2016

HIGH IMPACT WEATHER POTENTIAL: WILL NEED TO START WATCHING RIVER
LEVELS HEADING INTO NEXT WEEK.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: DON'T LET THIS MORNINGS
LIGHT SNOW FOOL YOU...WITH THAT NOW MUCH TALKED ABOUT PATTERN SHIFT
TO ONE OF MUCH MILDER WEATHER WELL UNDERWAY. LARGER SCALE REGIME
EXPECTED TO REALLY TAKE ON A CLASSIC STRONG EL NINO LOOK...WITH THE
DEVELOPMENT OF A WELL DEFINED SPLIT FLOW REGIME AND A COMPLETE
EXODUS OF ANY CONTINENTAL/POLAR AIR INTO THE NORTHERN REACHES OF
CANADA. THIS WILL "FLOOD" THE CONUS WITH MUCH MILDER PACIFIC AIR FOR
THE FORESEEABLE FUTURE...WITH AN EXTENDED PERIOD OF WELL ABOVE
NORMAL TEMPERATURES SET TO BEGIN ACROSS THE NORTHERN LAKES AS
QUICKLY AS SUNDAY. OF COURSE...EVEN THIS MILDER PATTERN WILL BRING
ABOUT ITS OWN SET OF FORECAST ISSUES...INCLUDING TIMING OF RAIN
CHANCES...FOG DEVELOPMENT...AND A RAPIDLY MELTING SNOW PACK THAT MAY
LEAD TO A QUICK RISE ON AREA RIVERS AND THE POTENTIAL FOR SOME
LOWLAND FLOODING.

PRIMARY FORECAST CONCERNS/CHALLENGES: ADDRESSING EARLY WORK WEEK
RAIN CHANCES...GROWING CONCERNS FOR FOG DEVELOPMENT...AND
TEMPERATURE TRENDS THROUGH THE FORECAST CYCLE.

DETAILS: PATTERN CHANGE TALKED ABOUT EARLIER REALLY BEGINS TO RAMP
UP SUNDAY AS MID LEVEL HEIGHTS REBOUND AND CENTER OF SURFACE HIGH
PASSES OFF TO THE SOUTHEAST...RESULTING IN INCREASINGLY GUSTY
SOUTHWEST WINDS THROUGH THE AFTERNOON. THESE WINDS WILL USHER IN A
PROGRESSIVELY WARMER AIRMASS...BOTH AT THE SURFACE AND ALOFT. STILL
BELIEVE GUIDANCE IS STRUGGLING WITH JUST HOW MILD TEMPERATURES WILL
BECOME SUNDAY AFTERNOON...WHICH IS OFTEN THE CASE WITH SUCH
AGGRESSIVE WARMING OVER A PRE-EXISTING SNOW PACK. WILL CONTINUE
THEME SET FORTH YESTERDAY...AND NUDGE READINGS TOWARD THE HIGHER END
OF THE GUIDANCE SPECTRUM. GIVEN RECENT HISTORY WITH OVER-PERFORMING
WARM PERIODS...IT IS VERY POSSIBLE THESE YET MAY BE A TOUCH
CONSERVATIVE. DRY WEATHER PREVAILS...AND MAY ACTUALLY SNEAK IN SOME
SUNSHINE BEFORE CLOUDS INCREASE LATE.

ONLY GETS MILDER THEREAFTER AS A VERY SUSTAINED WAA REGIME
CONTINUES. VERY SUBTLE MID LEVEL WAVE AND VERY WEAK SURFACE
REFLECTION SLIDE ACROSS THE AREA SUNDAY EVENING. NOT A BIG
DEAL...BUT MIGHT BE ENOUGH THERE TO KICK OFF SOME SPRINKLES UNDER
INCREASING CLOUDS. OTHERWISE...A VERY LOW CONFIDENCE ENDEAVOR
DEALING WITH THOSE CLOUD TRENDS LATER SUNDAY NIGHT INTO
MONDAY...ESPECIALLY WITH GUIDANCE STRUGGLING WITH MOISTURE FROM A
MELTING SNOW PACK AND VARYING DEGREES OF SYNOPTIC MOISTURE
CONTRIBUTION. PATTERN RECOGNITION SUPPORTS A MORE CLOUDY SCENARIO AS
INCREASINGLY MOIST AIR OVERSPREADS COLD SURFACE TEMPERATURES. WITH
THAT SAID...AND RATHER INTERESTINGLY...SPECIFIC MODEL DERIVED
SOUNDINGS (EVEN THE OFTEN SUPER MOIST NAM-WRF) DOES NOT SHOW THIS
SCENARIO...PERHAPS INDICATING INITIAL MOIST ADVECTION REGIME WILL
NOT BE AS ROBUST AS INITIALLY ADVERTISED. WILL TREND TOWARD A MOSTLY
CLOUDY SCENARIO FOR NOW...AT LEAST ALLOWING FOR A FEW POCKETS OF
CLEAR SKIES IN WHAT SHOULD BE AN OVERALL DRY PATTERN. REAL STORY
REMAINS THOSE TEMPERATURES...WITH A MILD SUNDAY NIGHT (FAILING TO
FALL BELOW FREEZING) SETTING THE STAGE FOR A SEASONABLY WARM MONDAY.
THERMAL PROGS THROUGH THE COLUMN EASILY SUPPORT TEMPERATURES BY
MONDAY AFTERNOON MAKING A RUN WELL INTO THE 40S AND LOWER/MIDDLE 50S.

CHANCES FOR LIGHT RAIN/DRIZZLE INCREASE MONDAY NIGHT AND TUESDAY AS
DEEPER MOISTURE ARRIVES. LACK OF ANY LARGE SCALE FORCING WITHIN
BROAD OVERHEAD RIDGING ARGUES FOR JUST MINIMAL RAIN AMOUNTS. FOG
BECOMES AN ISSUE MONDAY NIGHT AND TUESDAY AS DEW POINTS SPIKE INTO
THE 40S. DESPITE MAINTENANCE OF AT LEAST SOME WIND...WOULD EXPECT
THIS FOG TO BECOME LOCALLY DENSE...ESPECIALLY IN SHELTERED AREAS.
PEAK OF WARM-UP ARRIVES TUESDAY...WHEN HIGHS ARE EXPECTED TO SPIKE
INTO THE MID AND UPPER 50S ACROSS MUCH OF NORTHERN LOWER MICHIGAN...
AND JUST A COUPLE DEGREES COOLER NORTH OF THE BIG BRIDGE. ALL THIS
ARGUES FOR VERY EFFICIENT SNOW MELT...WHICH DESPITE LACK OF
SUBSTANTIAL RAIN...COULD RESULT IN QUICK RISES ON AREA RIVERS.
SOMETHING TO MONITOR FOR SURE.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 331 PM EST SAT MAR 5 2016

WEDNESDAY THROUGH SATURDAY...THE WARM PATTERN CONTINUES ACROSS THE
GREAT LAKES...ACTUALLY MOST OF THE COUNTRY...THROUGH THE PERIOD.
NEARLY ZONAL FLOW ALOFT WEDNESDAY AND THURSDAY...WILL BE REPLACED BY
INCREASING UPPER HEIGHTS FRIDAY AND SATURDAY AS A 500MB RIDGE BUILDS
OVER THE GREAT LAKES. 850MB TEMPS BETWEEN 0C AND +4C IN UPPER ZONAL
FLOW WILL GENERATE AFTERNOON HIGHS IN THE MID 40S TO LOWER 50S
ACROSS NRN MI THROUGH FRIDAY. HIGH TEMPS WARM BACK INTO THE MID 50S
SATURDAY...AS MID LVL TEMPS WARM TO +8C IN DEVELOPING UPPER RIDGE.

CHANCE FOR RAIN INCREASES ACRS THE GREAT LAKES TUESDAY NIGHT AND
WEDNESDAY AS A PLAINS STORM SYSTEM LIFTS NORTH TOWARD JAMES BAY.
PCPN ENDS NORTH TO SOUTH ON THURSDAY AS ASSOCIATED COLD FRONT EXITS
SOUTH EAST OF THE REGION. DRY ON FRIDAY AS AREA OF HIGH PRESSURE
PASSES QUICKLY OVER THE REGION. RAIN CHANCES INCREASE OVER THE GREAT
LAKES AGAIN SATURDAY...AS YET ANOTHER STORM SYSTEM PUSHES NORTH OF
LAKE SUPERIOR ACROSS ONTARIO.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 106 PM EST SAT MAR 5 2016

CLIPPER SYSTEM WILL DEPART TO THE SOUTHEAST THIS AFTERNOON WHILE
HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. CLEARING HAS BEEN
OCCURRING FROM NORTH TO SOUTH THUS FAR THIS AFTERNOON. VERY TOUGH
TO SURMISE AS FAR AS CIGS FROM THIS POINT ON THROUGH THE REMAINDER
OF THE TAF PERIOD. THERE IS STILL A LOT OF LAKE INDUCED CLOUDINESS
FLOATING AROUND OUT THERE. HOWEVER...OVER LAKE INSTABILITY WILL BE
ON THE STEADY DECREASE TONIGHT INTO SUNDAY. SO OPTED TO BE
OPTIMISTIC ON CIGS BUT CAN NOT RULE OUT MVFR CIGS DEVELOPING OR
MOVING OFF THE LAKES LATER TODAY OR TONIGHT AT SOME POINT. THE
LAST POSSIBILITY IS FOR SOME FOG TO DEVELOP TONIGHT...BUT THE
AIRMASS IS SHOWN TO REMAIN DRY SO NOT CONFIDENCE IT THAT IS NOT
VERY HIGH. WINDS WILL BE LIGHT AND VARIABLE THROUGH TONIGHT BEFORE
AN INCREASING S/SSW FLOW DEVELOPS SUNDAY.

&&

.MARINE...
ISSUED AT 331 PM EST SAT MAR 5 2016

WINDS/WAVES WILL REMAIN LIGHT THRU MOST OF TONIGHT AS HIGH
PRESSURE NOSES INTO THE WESTERN GREAT LAKES. SW FLOW WILL INCREASE
(ESPECIALLY ON LAKE MI) VERY LATE TONIGHT BUT ESPECIALLY SUNDAY
INTO MUCH OF SUNDAY NIGHT. THEREFORE...HAVE ISSUED SMALL CRAFT
ADVISORIES ACROSS ALL NEARSHORE ZONES. EVEN AN OUTSIDE CHANCE FOR
ISOLATED GALE FORCE WIND GUSTS ON LAKE MICHIGAN SUNDAY AFTERNOON
AND EVENING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 5 AM EST MONDAY FOR
     LHZ345>349.

LM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 5 AM EST MONDAY FOR
     LMZ323-341-342-344>346.

LS...NONE.
&&

NEAR TERM...SULLIVAN
SHORT TERM...MSB
LONG TERM...SWR
AVIATION...SULLIVAN
MARINE...SULLIVAN
Hazardous weather outlook, Mar 5, 3:57 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
357 PM EST SAT MAR 5 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-062100-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
357 PM EST SAT MAR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF DENSE FOG ARE POSSIBLE MONDAY NIGHT DUE TO WARM...MOIST
AIR MOVING OVER THE COLD SNOW PACK.

THERE IS POTENTIAL FOR ICE JAMS ON AREA RIVERS THROUGH NEXT WEEK.

RAIN AND ABOVE NORMAL TEMPERATURES WILL RESULT IN AN INCREASED
RISK FOR RIVER AND LOWLAND FLOODING TOWARD THE MIDDLE OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.